MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D SIZE4 X 13MM L DCM

ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D SIZE4 X 13MM L DCM
Model Number 391-13-604
Health Effect - Clinical Code Pain (1994)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to these document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - after a fall, the patient had some pain.Hence, a revision surgery is done.The plastic of the inlay is very damaged.The hospital informed (b)(6).
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to patient falling and having pain.The patient fall occurred approximately 4 months before the revision surgery.The in vivo time for this implant between the primary surgery and the revision surgery was 7 years, 6 months.No adverse event, patient risk, or negative outcome due to the incident were reported, other than the hospitalization required after the revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available.The revision surgery was completed as intended and without incident.A review of the device history records shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that need review.Wear pattern observed on the implants indicates that the root cause of the reported issue is significant rotational and posterior malalignment of the implants.Returned components met all design and manufacturing specifications when released from manufacturing.This malalignment, which would have occurred during the original surgery, led to accelerated wear of the tibial insert.In addition, the patient experienced a fall which may have led to additional damage.The incident insert has been returned to djo for examination.The retaining screw remains in the insert.The anterior locking tabs shows some damage, likely from explanation.The distal surface of the insert shows minor wear.The articulating surface of the insert shows significant wear, with delamination and discoloration concentrated along the medial and posterior portions of the surface.The anterior-lateral portion of the insert exhibits very limited wear.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE
Common Device Name
INSERT, 3D SIZE4 X 13MM L DCM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9921402
Report Number1644408-2020-00254
Device Sequence Number19647797
Product Code JWH
UDI-Device Identifier00888912119399
UDI-Public(01)00888912119399
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model Number391-13-604
Device Catalogue Number391-13-604
Device Lot Number59600510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
233-01-104 LOT 885A1083; 333-01-104 LOT 270B1059
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age52 YR
Patient Weight98